Alert archive / Mississippi / Special Weather Statements in 2018

Special Weather Statement, NWS Jackson, MS

August 3, 2018Choctaw County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 3, 2018, 4:30 PM CDT for Choctaw County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2018, 4:30 PM CDT (21:30 UTC)
Expired
Aug 3, 2018, 5:00 PM CDT
In force
30 min
Issued by
NWS Jackson, MS

County Choctaw County, MS

The radar

The Columbus AFB radar (KGWX), 112 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2018-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2018-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1349 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

180 
WWUS84 KJAN 032130
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
430 PM CDT FRI AUG 3 2018
 
MSZ032-032200-
Choctaw MS-
430 PM CDT FRI AUG 3 2018

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CHOCTAW COUNTY
UNTIL 500 PM CDT...

At 430 PM CDT, Meteorologists were tracking a strong thunderstorm
near Chester, or 21 miles northwest of Louisville, moving northwest
at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of west central
Choctaw County, including the following locations... French Camp and
Weir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3337 8918 3323 8927 3325 8932 3329 8932
      3329 8945 3338 8945 3342 8941
TIME...MOT...LOC 2130Z 113DEG 10KT 3333 8933 

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:03 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 3, 3:03 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
303 PM CDT Fri Aug 3 2018

.DISCUSSION...

Tonight and tomorrow...

As the front remains weakly stalled over the region, showers and
storms have once again developed in the heating of the day generally
across and southeast of the Natchez Trace corridor. These will
continue through the afternoon and early evening before diminishing
through the night. Moisture has slowly been increasing over the
region, which will help temperatures tonight not fall quite as low
with readings in the upper 60s or lower 70s expected. The upper
trough that has been parked over our region the last few days will
move off and heights will continue to rise. This will lead to
increasing temperatures through the weekend with highs tomorrow
forecast to be in the lower 90s. With the increase in moisture,
better rain chances will exist across the area tomorrow. /28/

Saturday night through next week...

An upper ridge will be in place over the eastern half of the
CONUS by late Saturday while a broad surface high remains in
place of the SE. This upper ridging and surface high pressure
will stick around through early next week resulting in warmer
conditions and lesser chances for afternoon thunderstorms on
Sunday and Monday. Return flow from the Gulf will keep us moist
enough to expect at least some isolated afternoon storm activity
on Sunday but as the high retrogrades back west towards our region
on Monday, this return flow will be cut off. High temperatures on
Sunday will be 1-2 degrees above normal values and increasing
into the mid 90's by Monday and Tuesday. Max heat index values
will range from 100-103 from Sunday through Tuesday with some
isolated areas reaching 105 degrees during this period which is
climatologically our warmest period of the year for the
ArkLaMiss.

As we get into mid week, a front will begin to approach the
ArkLaMiss from the north and stalling as it enters the region.
This solution will result in increased chances of rain and storms
for the region through the end of the week as the stalled front
hangs up in our area. Early QPF estimates range from 2-4 inches of
rainfall from Wednesday into Saturday.

&&

.AVIATION...
18Z TAF discussion:
VFR conditions are once again occurring this afternoon. Showers
have started to develop generally along and southeast of the
Natchez Trace corridor. Any showers or storms that develop and
affect a TAF site, could bring brief MVFR vis restrictions. Any
storms that develop will diminish between 00 and 03Z. Some patchy
fog may again be possible prior to daybreak tomorrow. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       70  91  71  92 /  10  41  32  29
Meridian      72  92  72  94 /  14  44  37  29
Vicksburg     70  91  72  93 /  10  36  30  30
Hattiesburg   70  90  71  92 /  17  58  45  41
Natchez       69  91  71  92 /  18  51  44  38
Greenville    70  91  71  92 /  10  23  12  19
Greenwood     70  92  72  91 /  10  23  14  24

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

JPM3/28
Hazardous weather outlook, Aug 3, 2:24 PM CDT, 2 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
224 PM CDT Fri Aug 3 2018

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041930-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
224 PM CDT Fri Aug 3 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Saturday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

28

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/jan/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Aug 3, 2:27 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
227 PM CDT FRI AUG 3 2018

MSZ054-032000-
Copiah MS-
227 PM CDT FRI AUG 3 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN COPIAH COUNTY UNTIL
300 PM CDT...

At 227 PM CDT, Meteorologists were tracking a strong thunderstorm
near Barlow, or 12 miles west of Hazlehurst, moving west at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Barlow and Allen around 250 PM CDT.
  Pleasant Hill around 300 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3170 9074 3173 9074 3184 9073 3184 9072
      3193 9072 3189 9050 3170 9051
TIME...MOT...LOC 1927Z 093DEG 8KT 3181 9060

TW
Special weather statement, Aug 3, 3:37 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Jackson MS
337 PM CDT FRI AUG 3 2018

MSZ045-032115-
Neshoba MS-
337 PM CDT FRI AUG 3 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NESHOBA COUNTY UNTIL 415
PM CDT...

At 337 PM CDT, Meteorologists were tracking a strong thunderstorm
over Philadelphia, moving southwest at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of central Neshoba
County, including the following locations... Tucker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3284 8914 3279 8900 3268 8905 3274 8921
TIME...MOT...LOC 2037Z 026DEG 9KT 3277 8911

TW
Special weather statement, Aug 3, 3:56 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
356 PM CDT FRI AUG 3 2018

MSZ048-032130-
Hinds MS-
356 PM CDT FRI AUG 3 2018

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HINDS COUNTY UNTIL
430 PM CDT...

At 356 PM CDT, Meteorologists were tracking a strong thunderstorm
near Bolton, or 11 miles west of Clinton, moving west at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Edwards around 410 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3234 9063 3237 9064 3238 9063 3244 9059
      3245 9060 3246 9060 3240 9042 3230 9045
      3233 9064 3234 9064
TIME...MOT...LOC 2056Z 107DEG 13KT 3239 9052

TW
Special weather statement, Aug 3, 4:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
430 PM CDT FRI AUG 3 2018

MSZ032-032200-
Choctaw MS-
430 PM CDT FRI AUG 3 2018

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CHOCTAW COUNTY
UNTIL 500 PM CDT...

At 430 PM CDT, Meteorologists were tracking a strong thunderstorm
near Chester, or 21 miles northwest of Louisville, moving northwest
at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of west central
Choctaw County, including the following locations... French Camp and
Weir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3337 8918 3323 8927 3325 8932 3329 8932
      3329 8945 3338 8945 3342 8941
TIME...MOT...LOC 2130Z 113DEG 10KT 3333 8933

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:55 PM CDTSpecial Weather StatementJANCopiah35 min
Aug 2, 10:58 PM CDTSpecial Weather StatementJANLincoln32 min
Aug 3, 2:27 PM CDTSpecial Weather StatementJANCopiah33 min
Aug 3, 3:37 PM CDTSpecial Weather StatementJANNeshoba38 min
Aug 3, 3:56 PM CDTSpecial Weather StatementJANHinds34 min
Aug 3, 6:07 PM CDTSpecial Weather StatementJANRankin38 min
Aug 3, 6:25 PM CDTSpecial Weather StatementJANRankin35 min
Aug 3, 6:35 PM CDTSpecial Weather StatementJANHumphreys25 min
Aug 3, 6:55 PM CDTSpecial Weather StatementJANRankin50 min

Nearby

Special Weather Statements in Mississippi, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.